# SDR 2005FA0001632

- Difficulty date: August 31, 2005
- Submitted: December 28, 2005
- Operation: General aviation
- Aircraft: N1829P
- Make and model: Piper PA-22-150
- Aircraft serial: 222609
- Engine: Lyc O320*
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Tail Wheel
- Part number: 3200
- Condition: Worn
- Location: Mlg
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED SEVERE TAILWHEEL SHIMMY DURING LANDING ROLLOUT LEADING TO LOSS OF CONTROL AND GROUND LOOP WITH SIGNIFICANT DAMAGE TO AIRCRAFT.  POST ACCIDENT INSP FOUND PLAY IN THE ALUMINUM SPACER BETWEEN THE TAILWHEEL ASSY AND THE TAILWHEEL SPRING.  ALSO, THERE WAS LITTLE RESISTANCE TO TURNING THE WHEEL OUT OF THE STRAIGHT FORWARD POSITION.  SOME EXTERNAL DAMAGE HAD OCCURRED TO THE TAILWHEEL ASSY DURINT THE GROUND LOOP.  RECOMMENDED THAT WEIGHT BE REMOVED FROM THE TAILWHEEL ASSY DURING INSPECTIONS TO DETERMINE THE TRUE INTERNAL CONDITION AS WELL AS THE MOUNTING ADAPTER CONDITION AND THE TAILWHEEL PIVOT AXIS GEOMETRY BE INSPECTED IAW MM.  (K)
